Optimal control of spacecraft orbital maneuvers by the Hamilton-Jacobi theory

Chandeok Park, Daniel J. Scheeres

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

Seeking the optimal control of spacecraft orbital maneuvers with non-smooth control logic in feedback sense, we extend our recently developed technique based on the Hamilton-Jacobi theory. Specifically we propose a new methodology stemming from the direct use of generating functions for solving optimal feedback control problem. Starting from the Hamilton-Jacobi equation for generating functions representing a two point boundary value problem, we derive a set of 1st order quasilinear partial differential equations with the associated initial condition, which forms the well-known Cauchy problem. These equations can also be derived by applying the invariant imbedding method to the two point boundary value problem. The solution to this Cauchy problem is utilized for determining the optimal control logic of spacecraft orbital maneuvers with hard and soft constraint boundary conditions. Illustrative examples demonstrate that this approach is, in contrast to the direct use of generating functions, promising for solving problems with non-smooth control logic usually caused by imposing control constraints.

Original languageEnglish
Title of host publicationCollection of Technical Papers - AIAA Guidance, Navigation, and Control Conference 2006
Pages1764-1779
Number of pages16
Volume3
Publication statusPublished - 2006 Dec 1
EventAIAA Guidance, Navigation, and Control Conference 2006 - Keystone, CO, United States
Duration: 2006 Aug 212006 Aug 24

Other

OtherAIAA Guidance, Navigation, and Control Conference 2006
CountryUnited States
CityKeystone, CO
Period06/8/2106/8/24

Fingerprint

Spacecraft
Boundary value problems
Partial differential equations
Feedback control
Boundary conditions
Feedback

All Science Journal Classification (ASJC) codes

  • Engineering(all)

Cite this

Park, C., & Scheeres, D. J. (2006). Optimal control of spacecraft orbital maneuvers by the Hamilton-Jacobi theory. In Collection of Technical Papers - AIAA Guidance, Navigation, and Control Conference 2006 (Vol. 3, pp. 1764-1779)
Park, Chandeok ; Scheeres, Daniel J. / Optimal control of spacecraft orbital maneuvers by the Hamilton-Jacobi theory. Collection of Technical Papers - AIAA Guidance, Navigation, and Control Conference 2006. Vol. 3 2006. pp. 1764-1779
@inproceedings{15177be8cee7454fb1f43ff22b8add81,
title = "Optimal control of spacecraft orbital maneuvers by the Hamilton-Jacobi theory",
abstract = "Seeking the optimal control of spacecraft orbital maneuvers with non-smooth control logic in feedback sense, we extend our recently developed technique based on the Hamilton-Jacobi theory. Specifically we propose a new methodology stemming from the direct use of generating functions for solving optimal feedback control problem. Starting from the Hamilton-Jacobi equation for generating functions representing a two point boundary value problem, we derive a set of 1st order quasilinear partial differential equations with the associated initial condition, which forms the well-known Cauchy problem. These equations can also be derived by applying the invariant imbedding method to the two point boundary value problem. The solution to this Cauchy problem is utilized for determining the optimal control logic of spacecraft orbital maneuvers with hard and soft constraint boundary conditions. Illustrative examples demonstrate that this approach is, in contrast to the direct use of generating functions, promising for solving problems with non-smooth control logic usually caused by imposing control constraints.",
author = "Chandeok Park and Scheeres, {Daniel J.}",
year = "2006",
month = "12",
day = "1",
language = "English",
isbn = "1563478196",
volume = "3",
pages = "1764--1779",
booktitle = "Collection of Technical Papers - AIAA Guidance, Navigation, and Control Conference 2006",

}

Park, C & Scheeres, DJ 2006, Optimal control of spacecraft orbital maneuvers by the Hamilton-Jacobi theory. in Collection of Technical Papers - AIAA Guidance, Navigation, and Control Conference 2006. vol. 3, pp. 1764-1779, AIAA Guidance, Navigation, and Control Conference 2006, Keystone, CO, United States, 06/8/21.

Optimal control of spacecraft orbital maneuvers by the Hamilton-Jacobi theory. / Park, Chandeok; Scheeres, Daniel J.

Collection of Technical Papers - AIAA Guidance, Navigation, and Control Conference 2006. Vol. 3 2006. p. 1764-1779.

Research output: Chapter in Book/Report/Conference proceedingConference contribution

TY - GEN

T1 - Optimal control of spacecraft orbital maneuvers by the Hamilton-Jacobi theory

AU - Park, Chandeok

AU - Scheeres, Daniel J.

PY - 2006/12/1

Y1 - 2006/12/1

N2 - Seeking the optimal control of spacecraft orbital maneuvers with non-smooth control logic in feedback sense, we extend our recently developed technique based on the Hamilton-Jacobi theory. Specifically we propose a new methodology stemming from the direct use of generating functions for solving optimal feedback control problem. Starting from the Hamilton-Jacobi equation for generating functions representing a two point boundary value problem, we derive a set of 1st order quasilinear partial differential equations with the associated initial condition, which forms the well-known Cauchy problem. These equations can also be derived by applying the invariant imbedding method to the two point boundary value problem. The solution to this Cauchy problem is utilized for determining the optimal control logic of spacecraft orbital maneuvers with hard and soft constraint boundary conditions. Illustrative examples demonstrate that this approach is, in contrast to the direct use of generating functions, promising for solving problems with non-smooth control logic usually caused by imposing control constraints.

AB - Seeking the optimal control of spacecraft orbital maneuvers with non-smooth control logic in feedback sense, we extend our recently developed technique based on the Hamilton-Jacobi theory. Specifically we propose a new methodology stemming from the direct use of generating functions for solving optimal feedback control problem. Starting from the Hamilton-Jacobi equation for generating functions representing a two point boundary value problem, we derive a set of 1st order quasilinear partial differential equations with the associated initial condition, which forms the well-known Cauchy problem. These equations can also be derived by applying the invariant imbedding method to the two point boundary value problem. The solution to this Cauchy problem is utilized for determining the optimal control logic of spacecraft orbital maneuvers with hard and soft constraint boundary conditions. Illustrative examples demonstrate that this approach is, in contrast to the direct use of generating functions, promising for solving problems with non-smooth control logic usually caused by imposing control constraints.

UR - http://www.scopus.com/inward/record.url?scp=33845790140&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33845790140&partnerID=8YFLogxK

M3 - Conference contribution

AN - SCOPUS:33845790140

SN - 1563478196

SN - 9781563478192

VL - 3

SP - 1764

EP - 1779

BT - Collection of Technical Papers - AIAA Guidance, Navigation, and Control Conference 2006

ER -

Park C, Scheeres DJ. Optimal control of spacecraft orbital maneuvers by the Hamilton-Jacobi theory. In Collection of Technical Papers - AIAA Guidance, Navigation, and Control Conference 2006. Vol. 3. 2006. p. 1764-1779